Stability of vortex structures in quantum dots

dc.contributorAalto-yliopistofi
dc.contributorAalto Universityen
dc.contributor.authorSaarikoski, H.
dc.contributor.authorReimann, S. M.
dc.contributor.authorRäsänen, E.
dc.contributor.authorHarju, A.
dc.contributor.authorPuska, Martti J.
dc.contributor.departmentTeknillisen fysiikan laitosfi
dc.contributor.departmentDepartment of Applied Physicsen
dc.contributor.schoolPerustieteiden korkeakoulufi
dc.contributor.schoolSchool of Scienceen
dc.date.accessioned2015-09-18T09:01:28Z
dc.date.available2015-09-18T09:01:28Z
dc.date.issued2005
dc.description.abstractWe study the stability and structure of vortices emerging in two-dimensional quantum dots in high magnetic fields. Our results obtained with exact diagonalization and density-functional calculations show that vortex structures can be found in various confining potentials. In nonsymmetric external potentials we find off-electron vortices that are localized giving rise to charge deficiency or holes in the electron density with rotating currents around them. We discuss the role of quantum fluctuations and show that vortex formation is observable in the energetics of the system. Our findings suggest that vortices can be used to characterize the solutions in high magnetic fields, giving insight into the underlying internal structure of the electronic wave function.en
dc.description.versionPeer revieweden
dc.format.extent035421/1-7
dc.format.mimetypeapplication/pdfen
dc.identifier.citationSaarikoski, H. & Reimann, S. M. & Räsänen, E. & Harju, A. & Puska, Martti J. 2005. Stability of vortex structures in quantum dots. Physical Review B. Volume 71, Issue 3. 035421/1-7. ISSN 1550-235X (electronic). DOI: 10.1103/physrevb.71.035421.en
dc.identifier.doi10.1103/physrevb.71.035421
dc.identifier.issn1550-235X (electronic)
dc.identifier.urihttps://aaltodoc.aalto.fi/handle/123456789/17800
dc.identifier.urnURN:NBN:fi:aalto-201509174294
dc.language.isoenen
dc.publisherAmerican Physical Society (APS)en
dc.relation.ispartofseriesPhysical Review Ben
dc.relation.ispartofseriesVolume 71, Issue 3
dc.rights© 2005 American Physical Society (APS). This is the accepted version of the following article: Saarikoski, H. & Reimann, S. M. & Räsänen, E. & Harju, A. & Puska, Martti J. 2005. Stability of vortex structures in quantum dots. Physical Review B. Volume 71, Issue 3. 035421/1-7. ISSN 1550-235X (electronic). DOI: 10.1103/physrevb.71.035421, which has been published in final form at http://journals.aps.org/prb/abstract/10.1103/PhysRevB.71.035421.en
dc.rights.holderAmerican Physical Society (APS)
dc.subject.keywordquantum doten
dc.subject.keywordvortexen
dc.subject.keyworddensity-functionalen
dc.subject.keywordexact diagonalizationen
dc.subject.otherPhysicsen
dc.titleStability of vortex structures in quantum dotsen
dc.typeA1 Alkuperäisartikkeli tieteellisessä aikakauslehdessäfi
dc.type.dcmitypetexten
dc.type.versionFinal published versionen
Files
Original bundle
Now showing 1 - 1 of 1
No Thumbnail Available
Name:
A1_saarikoski_h_2005.pdf
Size:
1.09 MB
Format:
Adobe Portable Document Format